MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB015, VOYANT MARYLAND FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB015, VOYANT MARYLAND FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB015
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has just received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: tlh+bso.Mr [name] second time of using the voyant maryland but first time using for the day.Procedure being performed was a tlh + bso.Patient is a (b)(6) year old who has pre cancer condition which is why the procedure is being performed.Patient has diabetes and is taking insulin but no other medication that would affect blood flow or tissue coagulation.[name] assisting mr [name] "wi5" [name] scrubbed and [name] and [name] circulating.A total of 96 activations during the procedure with 4 reactivate alarm codes due to short seal cycles and a total of 6 cleans.On activation number 34 mr [name] commented that he did not think the device was cutting as well as when he last used it and didn't feel as smooth.I suggested that the device was cleaned as he had used it continuously for 34 activations and the device had not yet been cleaned with a small amount of eschar build up.[name] cleaned the device and mr [name] continued to use.After this the device as cleaned more regularly on activation 49,60,69,78,90 and 94.On clean number 78 [name] noticed that the blade lever was sticking when cleaning, she pushed the handle forward to free the blade and wiped the device to get rid of any eschar build up.On activation 94 mr [name] tried to use the voyant to cut a suture he used to suture the vaginal vault so he didn't have to open any laparoscopic scissors.The blade lever jammed and was passed back to scrub nurse [name].On inspection the blade seemed to be sitting half way done the blade channel and when [name] tried to clean the handle was jammed.[name] pushed the handle forward to free the blade and handle.Mr [name] then used the device 2 more times to control small amounts of bleeding around his suture line.When passed back to the scrub nurse at the end of the procedure the blade was still sitting half way up the blade channel.Patient status: no reported injury.Intervention: ni.
 
Event or Problem Description
Mr [name] second time of using the voyant maryland but first time using for the day.Procedure being performed was a tlh + bso.Patient is a 60 year old who has pre cancer condition which is why the procedure is being performed.Patient has diabetes and is taking insulin but no other medication thst would affect blood flow or tissue coagulation.[name] assisting mr [name] wi5 [name] scrubbed and [name] and [name] circulating.A total of 96 activations during the procedure with 4 reactivate alarm codes due to short seal cycles and a total of 6 cleans.On activation number 34 mr [name] commented that he did not think the device was cutting as well as when he last used it and didnt feel as smooth.I suggested that the device was cleaned as he had used it continuously for 34 activations and the device had not yet been cleaned with a small amount of eschar build up.[name] cleaned the device and mr [name] continued to use.After this the device as cleaned more regularly on activation 49,60,69,78,90 and 94.On clean number 78 [name] noticed that the blade lever was sticking when cleaning, she pushed the handle forward to cfree the blade and wiped the device to get rid of any eschar build up.On activation 94 mr [name] tired to use the voyant to cut a suture he used to suture the vaginal vault so he didnt have to open any laparoscopic scissors.The blade lever jammed and was passed back to scrub nurse [name].On inspection the blade seemed to be sitting half way down the blade channel and when [name] tried to clean the handle was jammed.[name] pushed the handle forward to free the blade and handle.Mr [name] then used the device 2 more times to control small amounts of bleeding around his suture line.When passed back to the scrub nurse at the end of the procedure the blade was still sitting half way up the blade channel.Intervention: mr [name] then used the device 2 more times to control small amounts of bleeding around his suture line.Patient status: no reported injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed that the blade was exposed.The jaws had dried blood and eschar, which obstructed the blade channel.The unit was disassembled and engineering observed that components of the blade assembly were damaged.Applied medical is unable to determine the root cause of the damage to the components of the blade assembly based on the evaluation of the returned unit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
EB015, VOYANT MARYLAND FUSION 37CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8733108
Report Number2027111-2019-00487
Device Sequence Number2572427
Product Code GEI
UDI-Device Identifier00607915136956
UDI-Public(01)00607915136956(17)200918(30)01(10)1352102
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2020
Device Model NumberEB015
Device Catalogue Number101471081
Device Lot Number1352102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1